Ohio, 2013Flood in Ohio, August 8, 2013
August 8, 2013 · NWS PBZ · 1 event in 1 county or zone
A very slow moving cold front continued to bring the chance for isolated severe thunderstorms the afternoon of August 8th. In addition, with upper level support from a shortwave and plenty of moisture, isolated flooding became a threat.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very slow moving cold front continued to bring the chance for isolated severe thunderstorms the afternoon of August 8th. In addition, with upper level support from a shortwave and plenty of moisture, isolated flooding became a threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 8, 5:33 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 8, 5:33 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT THU AUG 8 2013
.SYNOPSIS...
A FRONTAL SYSTEM ACROSS THE EASTERN GREAT LAKES WILL CONTINUE TO
TRIGGER SHOWERS AND SOME THUNDERSTORMS TONIGHT THROUGH FRIDAY.
HIGH PRESSURE WILL THEN BUILD INTO THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
TD/S IN THE 70S AND PRECIP WATER (PW/S) NEAR 2 INCH PROVIDING
PLENTY OF MOISTURE AND POTENTIAL FOR HEAVY DOWNPOURS. CELLS ACROSS
OUR NORTH (MERCER, VENANGO, BUTLER, ARMSTRONG) WERE THE STRONGEST.
THIS AREA CLOSER TO BETTER SHEAR...HAD SOME GOOD WINDS TURNING
WITH HEIGHT (WHICH HELP INITIATE ROTATION)...AND DRY LAYER ALOFT ALL ADDED
TO STRENGTH. ROTATION WAS APPARENT FOR AWHILE IN MERCER STORM BUT
CELL DIDN'T REALLY FIRE UNTIL ROTATION BROADENED. CORE FIRE FAST
WITH GOOD MID AND UPPER STRUCTURE. AT THIS TIME MOST CONVECTION
DIMINISHING SOMEWHAT. EXPECT SOME CONTINUED DIMINISHING IN
COVERAGE AND INTENSITY THROUGH MIDNIGHT. HOWEVER SHORT WAVE COMING
THROUGH IN MORNING WILL PROBABLY INCREASE COVERAGE OF SHOWERS WITH
SOME EMBEDDED THUNDER TOWARDS MORNING. THIS ALSO SUGGESTED BY
HRRR. AS SHORT WAVE PROGRESSES THROUGH ON FRIDAY...WILL LIKELY
HELP PUSH SFC FRONT FARTHER SE DURING DAY FRIDAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE CDFNT SHOULD SINK SLOWLY SWD ACRS THE AREA FRI. A SHRTWV AND
AREA OF DEEPER MOISTURE SHOULD ENHANCE SHWR CHCS AS WELL. MDL
PROGS SHOW LMTD INSTBY FRI SO SVR WEA THREAT IS LOW...HOWEVER
PWATS WL BE ELEVATED. DO NOT THINK THREAT FOR FLOODING IS WDSPRD
ENOUGH FOR A FLOOD WATCH ATTM...BUT DID MENTION PSBL LOCALIZED
FLOODING IN THE HWO. WL MONITOR. SHWR/TSTM CHCS SHOULD BE DCRG FM
N-S LT FRI THRU SAT AS THE CDFNT PUSHES S OUT OF THE AREA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRES WL SETTLE OVR THE GT LKS AND OH VLY RGN THRU MUCH OF THE
PD. THE ONLY EXCEPTION WL BE A WK CDFNT CROSSING THE AREA ON TUE.
MOISTURE IS LMTD WITH THIS FNT SO ONLY SLGT CHC POPS IN THE FCST.
TEMPS SHOULD AVG A LTL BLO SEASONAL AVGS.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
MVFR CIGS CONTD TO PLAGUE AREA PORTS THIS AFTN AS CONVECTION WAS
QUICKLY INITIATED ALNG/IN ADVN OF FRONT ANALYZED ACRS OH.
RESTRICTION POTENTIAL WL RMN AS NXT-IN-SERIES OF SHRTWVS SPREADS
SHWRS AND TSTM AS IT ALNG THAT FRONTAL BNDRY. TAFS THUS FEATURE AT
LEAST VCTS FOR THE AFTN AND EARLY EVE. MORE RESTRICTIONS...INCLUDING
WIDESPREAD IFR...CAN BE EXPECTED TNGT IN THE FORM OF SHWRS...ST AND
FOG GIVEN THE POOLING MSTR ALNG...AND IN ADVN OF FRONTAL BNDRY.
OUTLOOK.../FRIDAY THROUGH TUESDAY/...
MORE SHWRS AND TSTMS ARE ANTICIPATED ALNG THE FRONT ON FRI. GENL
VFR WL DLVP THIS WEEKEND IN THE WAKE OF THE SWD PROGRESSING FRONT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 8, 5:41 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT THU AUG 8 2013
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-092245-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
641 PM EDT THU AUG 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR LOCALIZED FLOODING...ESPECIALLY IN AREAS
THAT SEE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS THE POSSIBILITY OF SOME LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 8, 4:04 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SANDY LAKE 41.35N 80.08W
08/08/2013 MERCER PA 911 CALL CENTER
NUMEROUS TREES DOWN IN AND AROUND SANDY LAKE
&&
EVENT NUMBER PBZ1302657
RCCSpecial weather statement, Aug 8, 4:46 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT THU AUG 8 2013
PAZ016-022-023-082230-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-
546 PM EDT THU AUG 8 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ARMSTRONG...
NORTHEASTERN INDIANA AND SOUTHERN JEFFERSON COUNTIES...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAYTON...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL VALLEY... DAYTON... PLUMVILLE...
SMICKSBURG... DORA... MARION CENTER...
PUNXSUTAWNEY... GLEN CAMPBELL...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4074 7881 4078 7933 4096 7933 4099 7880
07
Local storm report, Aug 8, 4:58 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BOYERS 41.11N 79.90W
08/08/2013 BUTLER PA 911 CALL CENTER
NUMEROUS TREES DOWN IN AND AROUND BOYERS
&&
EVENT NUMBER PBZ1302658
RCCLocal storm report, Aug 8, 5:06 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG CLINTONVILLE 41.20N 79.88W
08/08/2013 VENANGO PA 911 CALL CENTER
NUMEROUS TREES DOWN IN AND AROUND CLINTONVILLE
&&
EVENT NUMBER PBZ1302659
RCCSpecial weather statement, Aug 8, 5:54 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT THU AUG 8 2013
PAZ014-015-020-022-082345-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-
654 PM EDT THU AUG 8 2013
...STRONG THUNDERSTORMS WERE MOVING THROUGH PARTS OF
BUTLER...BEAVER...ARMSTRONG AND CLARION COUNTIES...
THE STRONGEST STORM WAS MOVING THROUGH SOUTHERN CLARION AND NORTHERN
ARMSTRONG COUNTIES. THE STORMS WERE MOVING TO THE EAST ABOUT 20 MPH.
BE ON THE LOOKOUT FOR VERY HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND
GUSTY WINDS WITH THESE STORMS. ALSO...BE ALERT FOR PONDING OF WATER
ON ROADS AND FOR WATER TO RAPIDLY COLLECT IN LOW LYING AREAS.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4126 7949 4073 7936 4072 8032 4085 8039
4085 8016 4098 8016Special weather statement, Aug 8, 7:02 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT THU AUG 8 2013
PAZ021-090045-
ALLEGHENY PA-
802 PM EDT THU AUG 8 2013
...THUNDERSTORMS WITH VERY HEAVY RAIN WERE OVER NORTHERN ALLEGHENY
COUNTY...
AT 756 PM EDT...DOPPLER WEATHER RADAR INDICATED VERY HEAVY DOWNPOURS
OVER NORTHERN ALLEGHENY COUNTY. THE HEAVIEST RAIN WAS FROM NEAR
NATRONA HEIGHTS TO NEAR RUSSELLTON.
BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADS AND FOR WATER TO
RAPIDLY COLLECT IN LOW LYING AREAS.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4056 7979 4058 8014 4067 8014 4067 7970
Flood, Columbiana
- When
- August 8, 8:30 PM EST to 10:30 PM EST
- Where
- Columbiana County, 0.27 mi WNW of Wellsville to 0.34 mi N of Wellsville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.601, -80.655
State official reported three feet of water on Anderson Street in Wellsville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, August 8 to 9, 20131 death · $75,000 · 1.75 in hail · 9 events
- Flash Flooding and Flood in Arkansas, August 8 to 22, 2013$2.1 million · 1 in hail · 19 events
- Flash Flood in Ohio, August 8, 2013$2.5 million · 1 event
- Flash Flooding in New York, August 8 to 9, 2013$705,000 · 16 events
- Flash Flooding in Virginia, August 8, 2013$255,000 · 2 events
- Flash Flood and Hail in Colorado, August 8 to 9, 2013$50,000 · 1 in hail · 2 events
- Flash Flooding in West Virginia, August 8 to 10, 2013$35,000 · 2 events
- Damaging Winds in New York, August 8, 2013$16,000 · 61 kt wind · 8 events
- Damaging Wind in Kentucky, August 8, 2013$20,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, August 8, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 8, 2013$3,000 · 1.75 in hail · 11 events
- Flooding and Hail in Pennsylvania, August 8, 2013$2,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475809.